MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRIVER SILK SCREW 7MM CANN; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. DRIVER SILK SCREW 7MM CANN; SCREW, FIXATION, BONE
Catalog Number 014270
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl surgery the distal tip of the driver broke off in the screw, the pieces were not removed from the patient.There was no backup device available and no delay or patient injury reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.As such the complaint is being closed without conclusion.

Brand Name
DRIVER SILK SCREW 7MM CANN
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8037831
Report Number1219602-2018-01496
Device Sequence Number1643533
Product Code HWC
UDI-Device Identifier03596010416971
UDI-Public03596010416971
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K921481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number014270
Device Lot Number522343
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1